MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; CUTTING ELECTRODE MONO, STERILE

RICHARD WOLF GMBH SHARK; CUTTING ELECTRODE MONO, STERILE
Model Number 46782425
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf (b)(4).Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
The following was reported to rwmic on (b)(6) 2021: during a procedure the electrodes were shredding and breaking off.Electrode loop breaking left from right.Three broke and was able to finish case with fourth electrode used.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? (only applicable if there was a report of delay) no.Was there a similar back-up device available for use? n/a.Was the scheduled procedure completed? yes.
 
Event or Problem Description
Additional details received by richard wolf about the devices used: according to the sales rep, the settings used: power settings 80/80.That means 80 cut and 80 coag.Picture of the generator used during the procedure is attached and forwarded to rw gmbh for the device investigation.Investigation report: device evaluation from rw gmbh.The device was sent to rw gmbh for evaluation.Findings: "the devices were inspected in the responsible department.The received information about the used hf generator and the power settings without the information about the duration of the procedure and the used product combination is not sufficient enough to determinate the cause of the event further.Three electrodes 46782425 cutting electrodes mono 24fr 12/30 were received.All electrodes show damage to the distal insolation and two electrodes broke at the loop.In addition, all electrodes are severely bent and in two electrodes the reinforcing tube is displaced.The visible changes on the electrodes indicate mechanical and thermal-electrical overloads.However no definitive statement can be concluded based on the available information to what exactly caused this overload.The further deformations of the electrodes and the forward displaced reinforcing tube could have been caused by applying too much force during assembly or disassembly of the electrodes.As a result, the isolation may have been pre-damaged and further damaged during the use with hf current.Therefore, the user is advised in the relevant ifu ga-d366-usa rev.04 to carry out visual checks and to avoid strong use of force on the electrodes.In addition, the assembly and disassembly procedure is also described in details." the reported condition was confirmed.Probable root cause: user error.

Brand Name
SHARK
Common Device Name
CUTTING ELECTRODE MONO, STERILE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer street 32
knittlingen, 75438
GM   75438
MDR Report Key11378672
Report Number1418479-2021-00005
Device Sequence Number3712486
Product Code FAS
UDI-Device Identifier04055207049044
UDI-Public04055207049044
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number46782425
Device Catalogue Number46782425
Device Lot Number21002180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVIDIEN VALLEYLAB FT10.FT SERIES ENERGY PLATFORM.; GENERATOR INFO ONLYASKED FOR BUT NOT GIVEN ALL.
Patient SexUnknown